Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Lubbock, TX

May 12, 2010Childress County, Hall County, Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 12, 2010, 4:35 PM CDT for Childress County, Hall County, Motley County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2010, 4:35 PM CDT (21:35 UTC)
Expired
May 12, 2010, 5:30 PM CDT
In force
55 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Childress County, TX, Hall County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 141 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3606 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:16 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 12, 3:16 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
316 PM CDT WED MAY 12 2010

.SHORT TERM...
BAND OF ELEVATED SHOWERS FROM THE CONCHO VALLEY INTO SWRN OKLA HAS
BROUGHT SOME LIGHT PRECIP TO THE SERN ZONES THIS AFTN...BUT MAIN
ACTION AWAITS INCURSION OF A COLD FRONT CURRENTLY ACROSS THE
PANHANDLE INTO THE FCST AREA. DRYLINE AT 19Z NEAR A WELLINGTON TO
CROSBYTON TO POST LINE LIKELY NOT TO MAKE IT MUCH FARTHER EAST AND
MAY WELL RETREAT A BIT AHEAD OF THE FRONTAL PASSAGE LATER THIS
EVENING. MAY SEE SOME ISOLATED THUNDER DEVELOP ON THE DRYLINE LATE
THIS AFTN BUT BEST RAIN CHANCES WILL BE ALONG THE FRONT ALONG AND
EAST OF THE DRYLINE AS THE FRONT RACES SWD THROUGH THE FCST AREA.
DEW POINTS IN THE LOWER TO MID 60S WILL YIELD ENOUGH INSTABILITY FOR
SEVERE POTENTIAL EVEN AFTER SUNSET. A COOL AND STABLE AIR MASS TO
MOVE IN BEHIND THE FRONT WITH ONLY RAIN CHANCES ATTM LOOKING TO BE
ACROSS SERN ZONES IN CLOSER PROXIMITY TO LINGERING SHOWER ACTIVITY
THURSDAY MORNING.

&&

.LONG TERM...
UPPER LOW ACROSS THE EASTERN DAKOTAS WITH A TROUGH TRAILING THROUGH
THE INTER-MOUNTAIN WEST AND OFF THE CALIFORNIA COAST.  THIS TROUGH
WILL SLOWLY MOVE EASTWARD INTO THE DESERT SOUTHWEST AND FILL INTO
THE WEEKEND.  THIS WILL KEEP THE REGION IN SOUTHWESTERLY FLOW BEFORE
TRANSITIONING TO NWRLY FLOW ALOFT AS A RIDGE BUILDS ALONG THE FRONT
RANGE.  BEYOND THE EXTENDED...THE LOW PROGGED TO GIVE INCREASING
PRECIP CHANCES LATE NEXT WEEK NOW APPEARS SLOWER AND MORE NORTHERLY.

SFC COLD FRONT WHICH WILL PUSH THROUGH TONIGHT. IS EXPECTED TO STALL TO
OUR SOUTH INVOF THE I-20 CORRIDOR.  AS THE BOUNDARY SLOWLY WORKS ITS
WAY BACK NORTH AS A WARM FRONT ON FRIDAY...IT WILL SERVE AS A FOCUS FOR
RAIN SHOWERS AND WILL BE PERIODICALLY ENHANCED BY MODEST H8
FRONTOGENETICAL FORCING THROUGH MUCH OF THE WEEKEND. THE GFS IS
SUFFERING PROFUSELY FROM CONVECTIVE FEEDBACK WITH THE 12Z RUN
ALONG WITH MORE CAPE THAN WOULD BE EXPECTED GIVEN MOSTLY OVERCAST
CONDITIONS. INSIGHT GLEANED FROM THE GEM/ECM/NAM DOES LITTLE TO
HELP REFINE THE AREAS WHICH WILL RECEIVE THE MOST RAINFALL.
NEVERTHELESS...THE EVENT LOOKS TO BE SUCH THAT A COUPLE OF WAVES
OF PRECIPITATION...WITH PERIODIC DRY/DRYER PERIODS...WILL ENSUE.
CONFIDENCE IN THE EVEN CONTINUING MUCH PAST EARLY SUNDAY MORNING
REMAINS SOMEWHAT LOW BUT WILL KEEP LOW MENTION OF POPS IN THAT
TIMEFRAME.

INTO EARLY NEXT WEEK...THERE IS SOME HINT THAT RIDGE TO OUR EAST
THUS INVOKING NWRLY FLOW ALOFT...MAY HELP SOME LATE/AFTN OR EVENING
STORMS ACROSS THE NORTHWEST.  KEPT POPS BELOW MENTIONABLE LEVELS
OWING TO AWAITING TO MORE FULLY ASCERTAIN THE EFFECTS THE WEEKEND
RAINS HAVE ON THE ATMOSPHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        40  70  45  61  49 /  10   0  30  50  50
TULIA         44  68  48  60  51 /  10  10  30  50  50
PLAINVIEW     45  70  50  60  54 /  10  10  40  50  50
LEVELLAND     44  71  51  60  54 /  10  10  40  50  50
LUBBOCK       47  71  52  61  56 /  10  10  40  50  50
DENVER CITY   43  74  54  61  53 /  10  10  40  50  50
BROWNFIELD    45  72  53  60  55 /  10  10  40  50  50
CHILDRESS     53  72  52  66  60 /  40  20  30  50  50
SPUR          54  70  51  59  59 /  30  10  40  50  50
ASPERMONT     57  68  55  72  58 /  40  30  40  50  50

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/26
Hazardous weather outlook, May 12, 3:04 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT WED MAY 12 2010

TXZ021>044-132015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
304 PM CDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE A SLIGHT RISK OF SEVERE WEATHER ALONG AND EAST OF A
CHILDRESS TO SPUR TO JUSTICEBURG LINE LATE THIS AFTERNOON AND
TONIGHT. A STRONG COLD FRONT MOVING INTO WARM AND MOIST AIR EAST
OF THE DRYLINE IS EXPECTED TO RESULT IN SCATTERED STRONG TO SEVERE
THUNDERSTORMS ACROSS PARTS OF THE ROLLING PLAINS BEGINNING AROUND
OR AFTER 8 PM. BEFORE THEN ISOLATED STRONG TO SEVERE THUNDERSTORMS
CAN BE EXPECTED ALONG THE DRYLINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWER AND THUNDERSTORM CHANCES WILL REDEVELOP LATE THURSDAY
NIGHT AND PERSIST THROUGH MUCH OF THE WEEKEND. ALTHOUGH THE THREAT
FOR ORGANIZED SEVERE WEATHER APPEARS LOW...THE ACTIVITY MAY
PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS THE ROLLING
PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 6:39 AM CDTRed Flag WarningLUBBailey, Castro, Cochran, Lamb, Parmer, Swisher8 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.